Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Had RCT. Took painkillers. Now lip and chin fell numb. Speaking difficult. Tired to control my facial muscles. Suggest

I had a RCT in 2010 in my bottom right side.
During the treatment when the dentist cleaned out the canal I experienced the worst pain ever, feeling something like a VERY ice cold flash-pain going right down to the very bottom of my chin. A few hours later the painkiller wore off, I had severe pains in the lower jaw. I took painkillers for about four days to cope with pain. One thing I noticed quickly, was the fact, that this tingling feeling in my right chin, right bottom lip and tongue did not disappear.
Three years later, my right bottom lip and part of my chin directly underneath are still numb. Speaking in the evening gets harder at times because I seem to be too tired to control my facial muscles to do what I want to do: communicate!
I am experiencing problems with eating, smiling, kissing and singing.
Any advise?
Asked On : Wed, 24 Apr 2013
Answers:  3 Views:  68
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Dentist 's  Response

Thanks for asking the query,

Numbness in the chin can be due to injury to the any facial nerve at the time of the procedure due to which you are experiencing pain and tingling sensation.

I would suggest you to visit to an Oral Surgeon and get the checkup done.
Take x-rays if needed, depending upon which the treatment will be decided.
Meanwhile vitamin B containing preparations can help you to some extent.
Maintain a good oral hygiene, use antiseptic mouthwash gargles twice daily.

Hope this helps out.

Answered: Wed, 24 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Dentist Dr. Bindiya Bhaskar's  Response
Hello ,
Thanks for posting the query.
The numbness after administration of local anaesthetic solution usually lasts for 3-4 hours only.
Difficulty to control facial muscles can be due to-
fAULTY method of local anaethesia administered.
facial nerve paralysis.
Overdosage of local anaesthetic solution administered.
I would advice you to apply frequent hot and cold packs alternatively.
Physiotherapy can be done to revert back to normal functioning of facial muscles.
Hope this helps.
Answered: Wed, 24 Apr 2013
I find this answer helpful
Dentist Dr. Benley George's  Response
It seems like there is an injury to your nerve on the lower right side of the jaw. Consult an oral and maxillofacial surgeon if there is any other associated problems on the right side of your lower jaw. It woul be good if an OPG x ray is taken to find out if there is any problem in the jaw.
Answered: Wed, 24 Apr 2013
I find this answer helpful

 2 users find this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor